Paroxetine-induced vaginal anaesthesia

Pharmacopsychiatry. 2002 Jul;35(4):150-1. doi: 10.1055/s-2002-33196.

Abstract

Antidepressant drugs cause a variety of sexual side effects such as decreased libido, impaired erection and delayed or absent ejaculation and orgasm. They cause distress, strain relationships, impair quality of life and reduce compliance to treatment. However, antidepressant-induced changes in sexual sensations are rare. Here, we report on a case of paroxetine-induced loss of sensation in the vagina.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anesthesia
  • Antidepressive Agents, Second-Generation / adverse effects
  • Female
  • Humans
  • Paroxetine / adverse effects*
  • Serotonin Uptake Inhibitors / adverse effects*
  • Sexual Dysfunction, Physiological / chemically induced
  • Touch / drug effects*
  • Vagina / drug effects*

Substances

  • Antidepressive Agents, Second-Generation
  • Serotonin Uptake Inhibitors
  • Paroxetine